Flood, Buckingham
- When
- April 12, 5:20 PM EST to 5:25 PM EST
- Where
- Buckingham forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.572, -78.529 (the zone’s center; the record gives no point)
Heavy rainfall on the 9th and 10th resulted in the James River at Bremo Bluff reaching flood stage at 520 PM EST on the 12th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rainfall on the 9th and 10th resulted in the James River at Bremo Bluff reaching flood stage at 520 PM EST on the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 12, 1:15 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 215 PM EDT SAT APR 12 2003 SHORT RANGE... NOT A CLOUD IN THE SKY AFTER MOUNTAIN WAVE CLOUDS DISAPPEARED THIS MORNING. HIGH PRESSURE PUSHES SOUTH FROM THE GRT LAKES TONIGHT AFTER WEAK FRONT MOVES THROUGH THIS EVENING. THE HIGH WILL KEEP US IN A DRY PATTERN INTO THE MIDDLE OF NEXT WEEK...WITH WARMER TEMPS RETURNING AFTER TOMORROW...AND TOMORROW WILL BE SEASONAL. MODELS APPEAR TO BE OVERDOING LOW LEVEL MOISTURE...SO WILL GO MORE OPTIMISTIC WITH SKY CONDITIONS...AS MAV MOS SHOWS BASCIALLY CLEAR SKIES THROUGH SUNDAY. ON BACK SIDE OF HIGH MONDAY...DEWPOINTS/LOW LEVEL MOISTURE MAY INCREASE ENOUGH FOR CU DVLPMENT. MOS TEMPS SEEM PRETTY REASONABLE...ALTHOUGH MINS TONIGHT AND SUNDAY NIGHT COULD BE A FEW DEGREES COOLER...ESPECIALLY IN VLYS. LONG RANGE...TUE-SAT TUE AND WED...HI PRS OFF THE EAST COAST WILL KEEP US IN A SRLY FLOW. 00Z/06Z GFS STILL THE QUICKER MODEL IN SENDING A FRONT INTO THE AREA...WHILE ECMWF SLOWER AND DOES NOT HAVE THE FRONT MOVING THROUGH UNTIL THU NIGHT/FRI. BASED ON HPC SUGGESTIONS WILL COMPROMISE THE TWO...AND KEEP THE CHANCE OF PRECIP IN...AND EXPAND AT LEAST A SLIGHT CHANCE OF SHRA TO MY ERN FA FOR THU-THU EVENING. WILL ALSO HAVE AT LEAST SLIGHT CHANCE IN MY FAR WRN FA AFTER 06Z WED NIGHT AS FRONT SHOULD BE APPROACHING THE WRN SLOPES BY 12Z THU. HI PRS BUILDS IN BEHIND FRONT FRI AFTN THROUGH SAT. SLIGHTLY COOLER TEMPS...BUT STILL SEASONAL. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ 042>045-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 500 AM EDT SAT APR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY MOST MAIN STEM RIVERS HAVE CRESTED OR WILL CREST TODAY. SEE WBCFLSRNK FOR THE LATEST RIVER INFORMATION AND FORECASTS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352568.